Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 26, NWS Goodland, KS

December 2, 200813 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Dec 2, 2008, 8:40 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Dec 2, 2008, 11:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 8:40 PM CST (02:40 UTC)
In effect from
Dec 2, 2008, 11:00 PM CST
Expired
Dec 3, 2008, 6:00 AM CST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3662 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 030240
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MST TUE DEC 2 2008

...STRONG AND GUSTY NORTH WINDS EXPECTED LATE TONIGHT...

.A FAST MOVING COLD FRONT WILL MOVE THROUGH THE TRI-STATE AREA
LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. NORTH TO NORTHEAST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR FOR A FEW
HOURS BEHIND THE FRONTAL PASSAGE. 

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-
/O.NEW.KGLD.WI.Y.0026.081203T0500Z-081203T1200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
740 PM MST TUE DEC 2 2008 /840 PM CST TUE DEC 2 2008/

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST /6 AM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST /6 AM CST/
WEDNESDAY. 

NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45
MPH WILL ACCOMPANY A STRONG COLD FRONT THAT WILL MOVE SOUTH
THROUGH THE TRI-STATE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY
MORNING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

07
1 follow-up statement
000 
WWUS73 KGLD 031159
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
459 AM MST WED DEC 3 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031300-
/O.EXP.KGLD.WI.Y.0026.000000T0000Z-081203T1200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
459 AM MST WED DEC 3 2008 /559 AM CST WED DEC 3 2008/

...WIND ADVISORY WILL EXPIRE AT 5 AM MST /6 AM CST/ EARLY THIS
MORNING...

THE WIND ADVISORY WILL EXPIRE AT 5 AM MST /6 AM CST/ EARLY THIS
MORNING. 

WINDS HAVE DECREASED OVER THE LAST HOUR. THE WINDS WILL CONTINUE
TO DECREASE WITH BREEZY CONDITIONS EXPECTED THROUGH THE MORNING.
THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

BULLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 2, 8:40 PM CST, 0 minutes earlier.

Area forecast discussion, Dec 2, 8:40 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MST TUE DEC 2 2008

.DISCUSSION...

WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST
AREA STARTING AT 05Z THROUGH 12Z.

LATEST NAM/RUC 850 WINDS SHOW ADVISORY CRITERIA
SPEEDS...INCREASING SLIGHTLY AS A COLD FRONT MOVES THROUGH THE
AREA. GIVEN THE STRONG INITIAL PRESSURE RISE BEHIND THE FRONT PLUS
ANY MIXING DOWN OF WINDS FROM EXPECTED PRECIP FEEL THE BEST THING
IS TO GO AHEAD AND ISSUE THE ADVISORY.

DID SOME ADJUSTING OF 3 HOURLY TEMPS/DP/WINDS/SKY AND DELAYED
ONSET OF PRECIP TIL AFTER MIDNIGHT. MODELS NOT SPITTING OUT MUCH
PRECIP BUT CANT ARGUE WITH CURRENT POP/WX/QPF FORECAST SO HAVE
LEFT IT IN PLACE.

07

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 5 AM MST /6 AM CST/ WEDNESDAY FOR KSZ001>004-
     013>016-027>029-041-042.

NE...WIND ADVISORY UNTIL 5 AM MST /6 AM CST/ WEDNESDAY FOR NEZ079>081.

CO...WIND ADVISORY UNTIL 5 AM MST WEDNESDAY FOR COZ090>092.

&&

99/99
Hazardous weather outlook, Dec 2, 3:10 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
210 PM MST TUE DEC 2 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
210 PM MST TUE DEC 2 2008 /310 PM CST TUE DEC 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE TRI STATE REGION THIS
EVENING BRINGING A PERIOD OF LIGHT SNOW AND GUSTY NORTHWESTERLY
WINDS TO THE AREA. PEAK GUSTS COULD APPROACH 40 MPH SO TRAVELERS
SHOULD EXERCISE CAUTION AS VISIBILITIES MAY BE REDUCED AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE REGION THURSDAY
BRINGING A CHANCE FOR LIGHT SNOW BACK TO THE AREA. MINOR ACCUMULATIONS
OF AROUND AN INCH APPEAR POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

FOLTZ

Nearby

Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.